Search Results



Your search for Mario E. Lacouture, MD matches 17 pages

Showing 1 - 17


skin cancer
symptom management

Mario E. Lacouture, MD, on Management of Dermatologic Toxicities Associated With Targeted Therapies

Mario E. Lacouture, MD, of Memorial Sloan Kettering Cancer Center, discusses the effect on patients of dermatologic toxicities associated with targeted therapies: their psychosocial impact, financial burden, physiological pain, and potential to alter therapy. But the side effects of targeted...

skin cancer

Expert Point of View: Answer to Secondary Cancers with RAF Inhibitors May Be Concomitant MEK Inhibition

“The development of nonmelanoma skin cancers secondary to RAF inhibitor treatment has been recognized since 2005, having been seen initially with sorafenib (Nexavar),” noted Mario E. Lacouture, MD, of Memorial Sloan-Kettering Cancer Center. Commenting on recently published studies in this setting,...

skin cancer

Importance of Dermatologic Care for Patients with Cancer

I first became interested in treating skin issues associated with cancer about 10 years ago, during my dermatology residency training at the University of Chicago. Many of the agents under clinical development at the time, such as cetuximab (Erbitux) or sorafenib (Nexavar), were causing...

How to Recognize and Manage Vandetanib-induced Photosensitivity

Vandetanib (Caprelsa) is an inhibitor of vascular endothelial growth factor receptor, epidermal growth factor receptor, and rearranged during transfection (RET) tyrosine kinase receptors. It has been approved by regulatory agencies for the treatment of unresectable or metastatic medullary thyroid...

skin cancer

Prevention and Treatment of Multikinase Inhibitor–induced Hand-Foot Syndrome

Multikinase inhibitors (sorafenib [Nexavar], sunitinib [Sutent], pazopanib [Votrient], axitinib [Inlyta], regorafenib [Stivarga]) block various proteins including vascular endothelial growth factor receptor (VEGFR) and platelet-derived growth factor receptor (PDGFR). They have been approved by...

skin cancer

Alopecia a Common but Underreported Side Effect of Endocrine Agents 

At the recent American Academy of Dermatology Annual Meeting in Miami, researchers presented interesting findings regarding melanoma and other skin cancers, as well as dermatologic effects of cancer agents. The following is a summary of one such study. While alopecia is a common side effect of...

skin cancer

Prevention and Treatment of Acneiform Rash Caused by EGFR Inhibitors 

Dermatologic Events in Oncology is guest edited by Mario E. Lacouture, MD, an Associate Member in the Division of Dermatology, Department of Medicine, at Memorial Sloan-Kettering Cancer Center, New York. He is a board-certified dermatologist with a special interest in dermatologic conditions that...

supportive care

How to Recognize and Manage Hand-Foot Syndrome Due to Capecitabine or Doxorubicin 

Dermatologic Events in Oncology is guest edited by Mario E. Lacouture, MD, an Associate Member in the Division of Dermatology, Department of Medicine, at Memorial Sloan-Kettering Cancer Center, New York. He is a board-certified dermatologist with a special interest in dermatologic conditions that...

skin cancer

Melanomas Induced by BRAF Inhibitors 

Dermatologic Events in Oncology is guest edited by Mario E. Lacouture, MD, an Associate Member in the Division of Dermatology, Department of Medicine, at Memorial Sloan-Kettering Cancer Center, New York. He is a board-certified dermatologist with a special interest in dermatologic conditions that...

symptom management
supportive care

Diagnosing and Treating Acute Graft-vs-Host Disease 

Dermatologic Events in Oncology is guest edited by Mario E. ­Lacouture, MD, an Associate Member in the Division of Dermatology, Department of Medicine, at Memorial Sloan-Kettering Cancer Center, New York. He is a board-certified dermatologist with a special interest in dermatologic conditions that...

skin cancer

How to Recognize and Manage Ipilimumab-Induced Dermatologic Adverse Events 

Ipilimumab (Yervoy) is a fully humanized immunoglobulin (Ig)G1 monoclonal antibody that binds to and inhibits cytotoxic T-lymphocyte–associated antigen 4 (CTLA-4). It acts as a T-cell potentiator, leading to increases in T-cell activation and interleukin-2 secretion. Ipilimumab is U.S. Food and...

symptom management

How to Measure the Impact of Dermatologic and Mucosal Adverse Events on Symptom Burden and Quality of Life

Targeted anticancer therapies like epidermal growth factor receptor (EGFR) inhibitors, multitargeted tyrosine kinase inhibitors (mTKIs), and mammalian target of rapamycin (mTOR) inhibitors frequently result in dermatologic adverse events and mucosal adverse events, or, taken together, mucocutaneous ...

supportive care

Diagnosing and Treating Chronic Mucocutaneous Graft-vs-Host Disease

Chronic graft-vs-host disease is a major cause of late, nonrelapse death following allogeneic hematopoietic stem cell transplantation. In addition, chronic graft-vs-host disease results in significant functional impairment and decreased quality of life for long-term survivors of stem cell...

supportive care
issues in oncology

Accidental Extravasation of Chemotherapy

Accidental extravasation of chemotherapy is a rare but feared complication of cancer treatment. Risk factors for extravasation include medication-related factors (such as the vesicant properties of the compound, or the volume, concentration, and duration of the infusion), patient-related factors...

skin cancer

How to Recognize and Manage Intertriginous Eruptions Related to Doxorubicin

Intertriginous areas refer to skin folds (such as axillae, inguinal creases, and inframammary creases), which are characterized by increased friction, temperature, and occlusion. Intertriginous drug reactions are an underrecognized side effect associated with pegylated liposomal doxorubicin...

supportive care

Life-Threatening Dermatologic Toxicity

A variety of life-threatening dermatologic adverse events may occur in association with cancer drug therapies. Here, we discuss the recognition and management of three types of such toxicities: type I hypersensitivity/anaphylaxis, Stevens-Johnson syndrome/toxic epidermal necrolysis, and drug rash...

integrative oncology

Foot Care in Oncology: The Cancer Patient From Ankle to Toe

There is as yet no clinical or research focus on foot complications that result from cancer therapies. Foot conditions, however, are common and have a considerable negative impact on patients’ ambulation, quality of life, and consistent dosing of antineoplastic agents.1-4 There are currently no...

Advertisement



Advertisement


Advertisement